Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
182 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is ferro-liquid causing my 6 year old to wet his pants?

hi my son is 6 yrs old and is a very picky eater, our Dr put him on ferro-liquid because is iron level is low. since he started the liquid he has wet his pants twice and told me that he couldn t make it to the toilet. is this a side effect from ferro-liquid?
Thu, 20 Feb 2020
Report Abuse
General & Family Physician 's  Response
Hi,

Yes, it can cause diarrhea as a side effect. Commonly prescribed in the treatment of anemia due to iron deficiency, the most common side effects of Ferro-liquid include metallic taste, nausea, abdominal cramps, black colored stools and diarrhea. You need to consult his doctor for either dose reduction or an effective alternate but a safer medication to treat his anemia.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Mohammed Taher Ali, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Selective eating disorder


Is ferro-liquid causing my 6 year old to wet his pants?

Hi, Yes, it can cause diarrhea as a side effect. Commonly prescribed in the treatment of anemia due to iron deficiency, the most common side effects of Ferro-liquid include metallic taste, nausea, abdominal cramps, black colored stools and diarrhea. You need to consult his doctor for either dose reduction or an effective alternate but a safer medication to treat his anemia. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Mohammed Taher Ali, General & Family Physician